Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 175, NWS Lincoln, IL

September 8, 2005Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2005, 4:58 PM CDT for Fulton County, Knox County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2005, 4:58 PM CDT (21:58 UTC)
Expired
Sep 8, 2005, 6:00 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Fulton County, IL, Knox County, IL

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 1:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 082158
SVRILX
ILC057-095-082300-
/O.NEW.KILX.SV.W.0175.050908T2158Z-050908T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT THU SEP 8 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 600 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES WEST OF RIO TO ABINGDON TO 19 MILES WEST OF
  VERMONT...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF MONMOUTH
  TO 10 MILES SOUTHEAST OF MONMOUTH TO 12 MILES SOUTHWEST OF
  MACOMB...AND WAS MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALESBURG
  RIO
  WATAGA
  LONDON MILLS
  KNOXVILLE
  ONEIDA
  GILSON
  VERMONT

OTHER LOCATIONS IN THE WARNING INCLUDE...AVON...BRYANT...CANTON...
CUBA...DUNFERMLINE...ELLISVILLE...FAIRVIEW...FARMINGTON...
HENDERSON...IPAVA...LEWISTOWN...LIVERPOOL...MAQUON...MARIETTA...
NORRIS...SMITHFIELD...ST. AUGUSTINE...ST. DAVID...TABLE GROVE...
VICTORIA...WILLIAMSFIELD...YATES CITY...DAHINDA...DELONG...MIDDLE
GROVE...FIATT...BERNADOTTE...LITTLE AMERICA AND DUNCAN MILLS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4114 9056 4077 9047 4028 9056 4025 9012
      4055 8989 4065 9000 4108 8999

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 082227
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT THU SEP 8 2005

ILC095-082237-
/O.CAN.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
KNOX-
527 PM CDT THU SEP 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS BEEN
CANCELLED...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4072 9045 4077 9047 4028 9056 4025 9012
      4055 8989 4065 9000 4071 9000

$$

ILC057-082300-
/O.CON.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
FULTON-
527 PM CDT THU SEP 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
FULTON COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRVIEW TO VERMONT...OR ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF CANTON TO 14 MILES SOUTHWEST OF LEWISTOWN...
MOVING EAST AT 45 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LEWISTOWN.
  ST. DAVID.
  CANTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4072 9045 4077 9047 4028 9056 4025 9012
      4055 8989 4065 9000 4071 9000

$$

AUTEN
000 
WWUS53 KILX 082257
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT THU SEP 8 2005

ILC057-082307-
/O.EXP.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
FULTON-
557 PM CDT THU SEP 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY WILL EXPIRE AT 
600 PM CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4065 9000 4059 8993 4055 8990 4040 9001
      4038 9006 4029 9009 4026 9013 4028 9045
      4071 9045 4071 9000

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:45 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 8, 2:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT THU SEP 8 2005

.DISCUSSION...
NAM AND GFS IN VERY GOOD AGREEMENT TODAY WITH CURRENT SITUATION.
DONT SEE ANY DIFFERENCES IN THE MDLS IN THE SHORT TERM...NOT EVEN
WITH TEMPS FOR THE NEXT SEVERAL DAYS. HOWEVER...DIFFERENCES ARE SEEN
IN THE LONG TERM WITH HOW QUICKLY THE NEXT FRONT APPROACHES AND
REACHES OUR CWA. NAM IS QUICKEST...WHILE GFS IS SLOWEST. WITH STRONG
RIDGING DEVELOPING THIS WEEKEND OVER THE AREA...BELIEVE THE SLOWER
SPEED IS BEST...SO WILL CONTINUE WITH FOLLOWING THE GFS IN THE LONG
TERM. CHALLENGES THIS PACKAGE WILL BE HOW LONG THUNDERSTORMS WILL
LAST TONIGHT AND THE ABOVE NORMAL TEMPS INTO THE WEEKEND.

SHORT TERM...TONIGHT THROUGH SATURDAY...
AT 19Z A WEAK SFC FRONT WAS LOCATED FROM CNTRL IND THROUGH CNTRL AND
IL INTO THE BOWECHO SYSTEM IN SOUTHEASTERN IA. DEWPOINTS ALONG THIS
BOUNDARY WERE AROUND 60F WITH UPPER 60S IN SE IA. TEMPS WERE ALSO
QUITE WARM WITH MOST AREAS AROUND 90F. BOWECHO WILL CONTINUE TO RIDE
JUST NORTH OF THIS BOUNDARY INTO WESTERN IL...AWAY FROM BEST
INSTABILITY. THE BIGGEST QUESTION IS HOW LONG WILL IT CONTINUE AS IT
MOVES INTO DRIER AIR OVER CNTRL IL. AT ANY RATE...AT LEAST A CHANCE
OF THUNDERSTORMS ARE WARRANTED ACRS ENTIRE CWA FOR TONIGHT...WITH
HIGHER POPS IN THE NORTHWEST. WITH MUCH DRIER AIR BEHIND THE
SYSTEM...BELIEVE PCPN WILL NOT LINGER IN THE EAST OR SOUTHEAST
TOMORROW MORNING...SO WILL ONLY HAVE PCPN TONIGHT AND NOT TOMORROW.
AFTER THIS SYSTEM PASSES...WARM AND DRY AIRMASS WILL BE IN STORE FOR
TOMORROW AND INTO THE WEEKEND. 850 TEMPS ALSO REMAIN HIGH WITH GFS
AND NAM BOTH SHOWING NEAR +20C FOR TOMORROW AND SATURDAY.

SFC TEMPS SHOULD BE QUITE WARM AS 850 TEMPS CLIMB INTO THE +18 TO
+20 RANGE FOR THE WEEKEND. HAVE INCREASED TEMPS 1 OR 2 DEGREES
OVERALL...BUT HIGHS WILL STILL BE ABOVE NORMAL FOR FIRST PART OF
SEPT. HAVE ALSO BUMPED UP OVERNIGHT LOW SOME AS WARM AIR WILL REMAIN.

LONG TERM...SUNDAY THROUGH THURSDAY...
EXTENDED MODELS CONTINUE TO INDICATE UPPER LVL RIDGE SLOWLY
PROGRESSING EAST INTO EARLY NEXT WEEK AND THEN FLATTENING OUT SOME
AHEAD OF THE NEXT MAIN WAVE. AGREE WITH SPEED OF GFS WHICH IS
SLOWER. NEXT WAVE APPROACHES AREA TUESDAY BUT STILL REMAINS
NORTHWEST OF THE AREA UNTIL WEDNESDAY TO THURSDAY TIMEFRAME. SO FOR
NOW...WILL HAVE ONLY SLIGHT CHC OF THUNDERSTORMS IN THE NORTH. AS
FRONT...AND POSSIBLE OUTFLOW BOUNDARIES...MOVE CLOSER TO THE AREA AT
MIDWEEK...WILL ADD 30 POP IN THE NORTH FOR WED AND WED NIGHT WITH A
SLIGHT CHANCE ACRS THE CENTRAL. THE FRONT SHOULD ARRIVE INTO THE
AREA THURSDAY...WITH WILL GIVE A CONTINUED CHC OF THUNDERSTORMS TO
THE AREA...JUST LITTLE MORE WIDESPREAD.

TEMPS WILL REMAIN WARM AS 850 TEMPS REMAIN BETWEEN +18 AND +20
THROUGH THE PERIOD...AND SOUTHERLY WINDS CONTINUE TO BRING WARM AIR
INTO THE REGION.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

AUTEN
Hazardous weather outlook, Sep 8, 11:40 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1140 AM CDT THU SEP 8 2005

ILZ027>031-036>038-040>057-061>063-091100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
1140 AM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A WEAK FRONTAL BOUNDARY WILL REMAIN PARKED OVER CENTRAL AND EAST
CENTRAL ILLINOIS THROUGH TONIGHT. THIS FRONT... COUPLED WITH AN
APPROACHING UPPER LEVEL DISTURBANCE... WILL ALLOW A COMPLEX OF
SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA TO MOVE INTO
THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE
FRONT AS THE UPPER DISTURBANCE APPROACHES.

A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE AREA... AND IS
MOST LIKELY FOR AREAS WEST OF I-55... AND IS DEPENDENT ON HOW WELL
THE COMPLEX OF STORMS OVER IOWA HOLDS TOGETHER AS IT MOVES INTO
THE AREA. LOCALIZED DAMAGING WINDS AND LARGE HAIL APPEAR TO BE
THE MAIN THREATS... ALONG WITH LOCALIZED TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH
PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF
THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

ILZ066>068-071>073-091100-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1140 AM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER PARTS OF
CENTRAL AND SOUTHEAST ILLINOIS BRINGING THE THREAT FOR ISOLATED
THUNDERSTORMS TO THE AREA THIS AFTERNOON. ANY THUNDERSTORMS THAT
DO DEVELOP DURING THE AFTERNOON ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA
WILL MOVE INTO CENTRAL ILLINOIS THIS EVENING. THIS COMPLEX WILL
LIKELY BEGIN TO TO WEAKEN BY THE TIME IT AFFECTS SOUTHEASTERN
ILLINOIS. AT THIS TIME... ANY THUNDERSTORM ACTIVITY OVERNIGHT IS
ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH
PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF
THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

HARDIMAN

In the hours before

Special weather statement, Sep 8, 1:14 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT THU SEP 8 2005

ILZ027>029-031-036>037-040-047-049>050-090000-
CASS-FULTON-KNOX-MORGAN-PEORIA-SCHUYLER-SCOTT-STARK-TAZEWELL-
WOODFORD-
114 PM CDT THU SEP 8 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL ILLINOIS

MARSHALL... MASON... PEORIA...
TAZEWELL... WOODFORD...

IN NORTH CENTRAL ILLINOIS

STARK...

IN WEST CENTRAL ILLINOIS

CASS... FULTON... KNOX...
MORGAN... SCHUYLER... SCOTT...

THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA...
JACKSONVILLE AND PEORIA.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:39 PM CDTSevere Thunderstorm WarningILXSchuyler66 min
Sep 8, 5:22 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard53 min
Sep 8, 5:30 PM CDTSevere Thunderstorm WarningILXMorgan, Scott60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.